Missouri, 2025

Damaging Wind in Missouri, August 5, 2025

August 5, 2025 · NWS PAH · 1 event in 1 county or zone

A shortwave trough and closed low reached the Quad State from the northwest during the morning of the 4th. The arrival of the shortwave preceded peak heating by several hours, limiting convective potential.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A shortwave trough and closed low reached the Quad State from the northwest during the morning of the 4th. The arrival of the shortwave preceded peak heating by several hours, limiting convective potential. Shear was very weak and instability limited. Slow-moving storms produced heavy rain, and multiple trees blown down in Delta by straight-line winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 5, 5:27 PM CST, 1 hour 15 minutes earlier. Its key messages:

  • Isolated to widely scattered thunderstorms will continue through late this afternoon.
  • Locally dense fog is possible early Wednesday morning.
  • Dry conditions are forecast Wednesday through this weekend, with a small (15-20%) chance of thunderstorms forecast Monday.
  • Temperature and humidity levels will remain close to seasonal averages through the forecast period.
Area forecast discussion, Aug 5, 5:27 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
627 PM CDT Tue Aug 5 2025

.KEY MESSAGES...

- Isolated to widely scattered thunderstorms will continue
  through late this afternoon.

- Locally dense fog is possible early Wednesday morning.

- Dry conditions are forecast Wednesday through this weekend,
  with a small (15-20%) chance of thunderstorms forecast Monday.

- Temperature and humidity levels will remain close to seasonal
  averages through the forecast period.

&&

.DISCUSSION...
Issued at 116 PM CDT Tue Aug 5 2025

Upper-level troughing over the eastern CONUS will gradually
shift east of the region as surface high pressure and mid- and
upper- level heights increase from the west. This means the
ongoing isolated to widely scattered convection across the
region will likely be the last day with mentionable
precipitation chances until early next week. One thing to watch
tonight will be for locally dense fog development, as low
temperatures across the region will fall near or below crossover
temperature thresholds.

Temperature and humidity levels will remain near typical values
for August throughout the next seven days. As the surface high
pressure translates east of the region late this weekend into
Monday, small precipitation chances return to the forecast as
model guidance hints at the arrival of some enhanced tropical
moisture from the Gulf, which will aid in isolated thunderstorm
development.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 627 PM CDT Tue Aug 5 2025

The primary concern for aviation interests this forecast cycle
is overnight/early morning fog. Mentioned IFR fog at KMVN,
KCGI, and KOWB, and MVFR at KEVV and KPAH. Cannot rule out LIFR
or lower conditions anywhere given good radiational cooling
conditions. There is also some signal for IFR or lower MVFR
ceilings after sunrise east of the Mississippi River. For now,
opted to mention a FEW/SCT layer around 1kft. The expected
coverage of any convection Wednesday is too low to mention at
this time.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...DWS
AVIATION...DRS
Hazardous weather outlook, Aug 5, 12:19 PM CST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
119 PM CDT Tue Aug 5 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-061830-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster-
Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO-
Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-
Scott-Mississippi-New Madrid-
119 PM CDT Tue Aug 5 2025 /219 PM EDT Tue Aug 5 2025/

This Hazardous Weather Outlook is for southern Illinois, southwest
Indiana, western Kentucky and southeast Missouri.

.DAY ONE...This afternoon and tonight.

Isolated to widely scattered thunderstorms are possible through this
afternoon.

Locally dense fog is possible late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DWS

In the hours before

Special weather statement, Aug 5, 3:50 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
450 PM CDT Tue Aug 5 2025

MOZ108-052215-
Ripley MO-
450 PM CDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RIPLEY COUNTY THROUGH
515 PM CDT...

At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doniphan. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Doniphan and Oxly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3675 9090 3673 9068 3653 9066 3657 9099
TIME...MOT...LOC 2150Z 008DEG 4KT 3667 9081

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KC
Special weather statement, Aug 5, 4:31 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
531 PM CDT Tue Aug 5 2025

ILZ076-052300-
Wayne IL-
531 PM CDT Tue Aug 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WAYNE COUNTY
THROUGH 600 PM CDT...

At 530 PM CDT, emergency management reported a strong thunderstorm
producing a landspout over Fairfield, moving south at 5 mph.

HAZARD...Landspouts and wind gusts of 50 to 55 mph.

SOURCE...Emergency management.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Fairfield and Jeffersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3848 8841 3848 8823 3832 8824 3832 8847
TIME...MOT...LOC 2230Z 003DEG 5KT 3842 8835

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KC

The radar

The Paducah radar (KPAH), 87 km away, was scanning. The volume nearest the first event began at 00:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cape Girardeau

When
August 5, 6:42 PM CST
Where
Cape Girardeau County, 0.61 mi E of Delta
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.200, -89.739

A couple trees were downed by thunderstorm winds in Delta.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289940.